U.S. doctors online nowAsk doctors free
Australia
A 33-year-old female asked:

I'm on primolut n 5mg for heavy long periods caused from my copper iud i take 2 tablets for 3 days in mid cycle will this keep my period reg nextmonth?

1 doctor answer2 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
Maybe: I would verify with the doctor that prescribed this medication that you are taking it at the time he or she wanted. I would not think that short term, mid cycle use of Progesterone would do much to regulate you. Confirm with the prescribing doctor that this is the plan.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A female asked:
I'm45/have a copper iud.I used to have irr periods(35-55 days)now more reg.lately start brown&last longer.Now I've gotten cramps&started 2wks later.Y?
Dr. Philip Miller
A Verified Doctoranswered
Family Medicine 49 years experience
GYN exam: to make sure that the IUD is in place. The cramping may be hormonal; however, may be due to IUD-GYN exam ASAP!
Created for people with ongoing healthcare needs but benefits everyone.
A 23-year-old female asked:
Missed period 2mnths, have the copper IUD 3yrs now.Took three pregnancy tests two neg one pos can I be pregnant? Lots movement in pelvic area &spotting
Dr. Michael Sparacino
Family Medicine 39 years experience
See your doctor: If one of the home pregnancy tests is positive, its best to see your doctor to get a serum pregnancy test and an ultrasound.
Created for people with ongoing healthcare needs but benefits everyone.
A 33-year-old female asked:
Copper iud inserted 4 months ago cycle getting shorter period heavy and longer. Bleeding and cramp between periods is this normal with copper iud?
Dr. Eva Pickler
Specializes in Obstetrics and Gynecology
Yes: The copper IUD is associated with heavier periods and longer periods. Some women do experience cramping with an IUD between periods as well as spottin... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 24-year-old member asked:
I have a copper IUD for going on two years my periods are really heavy, I spot after sex and my husband says he can fell it is there something wrong?
Dr. John Green
Specializes in Family Medicine
IUD: Periods can be heavier after an iud. Yes, they can partially slip out and be felt diring sex. You need a check by a family doctoror or ob/gyn. ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jeff Livingston
Obstetrics and Gynecology 24 years experience
I agree. The strings from a copper IUD are really soft. If your husband feels something the IUD may be too low in the uterus. This is easy to figure out with a simple pelvic exam or sonogram.
Jan 19, 2012
View all answers
A 33-year-old female asked:
Dr gave me primolunt n 5mg for heavy periods from my copper IUD is there another medication that is better to take as it is not helping my p last12day?
Dr. Liesa Harte
Family Medicine 31 years experience
Contraception: You might do better on a different method of contraception. You could also consider the Mirena (levonorgestrel) IUD, which tends to decrease bleedin... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jun 18, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.